Alert archive / Iowa / Tornado Warnings in 2009

Tornado Warning 6, NWS Quad Cities, IA

April 26, 2009Delaware County, Dubuque County, Iowa

NWS Quad Cities, IA issued this tornado warning at Apr 26, 2009, 5:48 PM CDT for Delaware County, Dubuque County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2009, 5:48 PM CDT (22:48 UTC)
Expired
Apr 26, 2009, 6:30 PM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Delaware County, IA, Dubuque County, IA

The radar

The Quad Cities radar (KDVN), 115 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 5:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS53 KDVN 262302
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 PM CDT SUN APR 26 2009

IAC055-262309-
/O.CAN.KDVN.TO.W.0006.000000T0000Z-090426T2330Z/
DELAWARE IA-
502 PM CDT SUN APR 26 2009

...THE TORNADO WARNING FOR EAST CENTRAL DELAWARE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING TORNADO MOVED 
OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

LAT...LON 4268 9083 4267 9082 4266 9074 4263 9069
      4256 9066 4246 9111 4255 9113 4265 9098
      4265 9091 4268 9090 4269 9088
TIME...MOT...LOC 2259Z 235DEG 26KT 4250 9109

$$

IAC061-262330-
/O.CON.KDVN.TO.W.0006.000000T0000Z-090426T2330Z/
DUBUQUE IA-
502 PM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHERN
DUBUQUE COUNTY...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. STRONG ROTATION WAS INDICATED BY TRAINED 
SPOTTERS OVER THE CITY OF DYERSVILLE AROUND 550 PM CDT. THIS TORNADO 
WAS LOCATED APPROXIMATELY NEAR MEKEE...OR 18 MILES EAST OF 
MANCHESTER...MOVING NORTHEAST AT 30 MPH. LATEST TRENDS ON DOPPLER 
RADAR INDICATE THIS STORM HAS SHOWN SIGNS OF RAPID INTENSIFICATION 
JUST NORTHEAST OF DYERSVILLE...INDICATING A NEW TORNADO MAY RAPIDLY 
DEVELOP.

THE TORNADO WILL BE NEAR...
  MEKEE AROUND 605 PM CDT...
  BANKSTON AROUND 610 PM CDT...
  HOLY CROSS AROUND 615 PM CDT...
  COTTAGE HILL AND FIVE POINTS AROUND 620 PM CDT...
  RICKARDSVILLE...EAST RICKARDSVILLE AND BUDD AROUND 625 PM CDT...
  OLD BALLTOWN AND BALLTOWN AROUND 630 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

&&

LAT...LON 4268 9083 4267 9082 4266 9074 4263 9069
      4256 9066 4246 9111 4255 9113 4265 9098
      4265 9091 4268 9090 4269 9088
TIME...MOT...LOC 2259Z 235DEG 26KT 4250 9109

$$

SHEETS
3 follow-up statements
000 
WFUS53 KDVN 262248
TORDVN
IAC055-061-262330-
/O.NEW.KDVN.TO.W.0006.090426T2248Z-090426T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 PM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL DELAWARE COUNTY IN NORTHEAST IOWA...
  NORTHERN DUBUQUE COUNTY IN NORTHEAST IOWA...

* UNTIL 630 PM CDT.

* AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR DYERSVILLE...OR 14 MILES EAST OF MANCHESTER...MOVING
  NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  DYERSVILLE AROUND 555 PM CDT...
  NEW VIENNA AROUND 600 PM CDT...
  MEKEE AROUND 605 PM CDT...
  BANKSTON AROUND 610 PM CDT...
  HOLY CROSS AROUND 615 PM CDT...
  COTTAGE HILL AND GRAF AROUND 620 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

ABANDON A MOBILE HOME OR VEHICLE IMMEDIATELY FOR A MORE SUBSTANTIAL
SHELTER. IF NO SAFE SHELTER IS AVAILABLE...MOVE TO A DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

&&

LAT...LON 4268 9083 4267 9082 4266 9074 4263 9069
      4256 9066 4238 9119 4249 9126 4265 9098
      4265 9091 4268 9090 4269 9088
TIME...MOT...LOC 2247Z 239DEG 26KT 4244 9119

$$

SHEETS
000 
WWUS53 KDVN 262319
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 PM CDT SUN APR 26 2009

IAC061-262330-
/O.CON.KDVN.TO.W.0006.000000T0000Z-090426T2330Z/
DUBUQUE IA-
619 PM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHERN
DUBUQUE COUNTY...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST SOUTH OF HOLY 
CROSS...OR 15 MILES WEST OF DUBUQUE...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTAGE
HILL...FIVE POINTS...RICKARDSVILLE...WAUPETON...SHERRILL...ROSE...OLD
BALLTOWN...EAST RICKARDSVILLE...DURANGO...BALLTOWN AND SPECHTS FERRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS STRENGTHENING AND WILL ALSO BE CAPABLE OF PRODUCING 
GOLF BALL SIZE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

&&

LAT...LON 4268 9083 4267 9082 4266 9074 4263 9069
      4256 9066 4251 9100 4258 9109 4265 9098
      4265 9091 4268 9090 4269 9088
TIME...MOT...LOC 2317Z 234DEG 21KT 4256 9098

$$

SHEETS
000 
WWUS53 KDVN 262333
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT SUN APR 26 2009

IAC061-262340-
/O.EXP.KDVN.TO.W.0006.000000T0000Z-090426T2330Z/
DUBUQUE IA-
633 PM CDT SUN APR 26 2009

...THE TORNADO WARNING FOR NORTHERN DUBUQUE COUNTY HAS EXPIRED...

THIS TORNADO WARNING HAS BEEN REPLACED BY A NEW TORNADO WARNING FOR 
FAR NORTHEAST DUBUQUE COUNTY. AT 625 PM CDT DOPPLER RADAR INDICATED 
A TORNADO NEAR OLD BALL TOWN MOVING NORTHEAST AROUND 30 MPH. THIS 
NEW TORNADO WARNING EXPIRES AT 645 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING 
FOR EASTERN IOWA AND NORTHWEST ILLINOIS. 

LAT...LON 4268 9083 4267 9082 4266 9074 4263 9069
      4256 9066 4251 9100 4258 9109 4265 9098
      4265 9091 4268 9090 4269 9088
TIME...MOT...LOC 2330Z 234DEG 21KT 4261 9089

$$

SHEETS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:39 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 26, 3:39 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT SUN APR 26 2009

.SYNOPSIS...
A VERY ACTIVE WEATHER PATTERN CONTINUES ACROSS THE FORECAST AREA
THIS AFTERNOON.  OF MOST SIGNIFICANCE FOR THE AREA IS THE WARM FRONT
BOUNDARY THAT HAS BEEN SITTING OVER THE AREA FOR THE LAST 24 HOURS
HAS NOW SHIFTED TO JUST NORTH OF HERE...DRAPED FROM JUST NORTH OF
OMAHA...TO NEAR WATERLOO...AND EAST INTO SOUTHERN WISCONSIN AS OF 2
PM THIS AFTERNOON.  AREAS OF SHOWERS AND THUNDERSTORMS HAVE BEEN
MOVING ACROSS THE FORECAST AREA AS THIS BOUNDARY MOVED NORTH
OVERNIGHT AND THIS MORNING.  RAINFALL REPORTS HAVE RANGED FROM LESS
THAN A HALF INCH IN THE SOUTHEASTERN COUNTIES...UP TO 2.5 INCHES FOR
A FEW LOCATIONS IN OUR NORTHERN COUNTIES JUST IN THE LAST 24 HOURS.
THE RAINFALL HAS NOT BEEN TOO HEAVY IN A SHORT PERIOD THUS FAR...AND
NO FLOODING HAS BEEN REPORTED. HOWEVER...SOILS ARE NOW QUITE
SATURATED...AND ANY ADDITIONAL INTENSE RAINFALL WILL POSE A FLASH
FLOOD THREAT.   ..LE..

&&

.DISCUSSION...
MAIN FOCUS REMAINS ON SHORT TERM PORTION OF FORECAST. ADVANCING
COLD FRONT...STRONG LOW LEVEL JET AND HIGH PW AIRMASS WILL
CONTINUE THREAT OF HEAVY RAINFALL AND SEVERE THUNDERSTORMS.

THIS AFTERNOON...BASED ON SATELLITE AND RADAR TRENDS...ENVIRONMENT
UPSTREAM ACROSS FAR SE IA...NRN MO AND WESTERN IL APPEARS TO BE
CAPPED WITH DEEP MIXING RESULTING IN SURFACE DEWPOINTS DRYING
INTO THE 50S. THIS..ALONG WITH A LACK OF STRONG SHORTWAVE TRIGGER
LOOKS TO SUPPORT MODELS THAT KEEP THE SEVERE CONVECTION FOCUSED
CLOSER TO THE LOW LEVEL BOUNDARY FURTHER WEST THROUGH 06Z. HAVE
BACKED OFF ON EVENING POPS SLIGHTLY...THINKING DEVELOPMENT INTO
THE WEST STILL LIKELY BY MIDNIGHT. WITH THE 50 TO 65 KT LOW LEVEL
JET FEEDING HIGH PW AIRMASS WILL CONTINUE THREAT OF HEAVY RAINFALL
RATES WITH STORMS ALONG AND AHEAD OF THE ADVANCING COLD FRONT LATE
TONIGHT INTO MON MORNING. LATEST MODELS AND FRONTAL TIMING HAS
SLOWED PROGRESSION OF THE HEAVY RAINFALL THREAT SOME...WITH
THUNDERSTORM COMPLEXES LIKELY IN A DIURNAL DISSIPATING PHASE AS
THEY CROSS INTO CENTRAL CWFA SHORTLY AFTER SUNRISE. HAVE BACKED
OFF ON QPF AMOUNTS TO RANGE OF 1 TO 2 INCHES OVERNIGHT PRIMARILY
WEST OF HWY 218. WITH THIS AREA HAVING THE LOWEST FFG VALUES AND
HIGHER RAINFALL AMOUNTS OVER THE PAST FEW DAYS...WILL KEEP FLASH
FLOOD WATCH GOING THERE. SMALLER AREAS FURTHER EAST INCLUDING
PORTIONS OF THE QUAD CITIES THAT HAD RAINFALL IN EXCESS OF 2
INCHES LAST NIGHT WILL NEED TO BE MONITORED...BUT LEFT OUT OF
WATCH AS OVERSIGHT FOCUS LOOKS TO STAY OUT WEST. MADE SLIGHT
ADJUSTMENT IN TIMING TO EXPIRE AT 17Z IN EARLIER UPDATE AND ADDED
CLINTON AND CEDAR COUNTIES...WHERE THERE IS AN OVERLAP BETWEEN
HIGHER TOTALS FROM LAST NIGHT/S RAINFALL AND BETTER CHANCES FOR
HEAVY RAINFALL RATES LATE TONIGHT.

ENTIRE AREA IS UNDER THE DAY 1 SPC SLIGHT RISK...AND SE PORTIONS
IN DAY 2 THREAT AS WELL. STRONG LOW LEVEL SHEAR WILL KEEP
POTENTIAL FOR BOWING SEGMENTS AND SEVERE WIND GUSTS WITH
THUNDERSTORM COMPLEXES...ESPECIALLY LATE THIS EVENING. LARGE HAIL
REMAINS A SECONDARY THREAT...BUT THIS MAY BE LIMITED BY THE DEEP
SATURATION. IT WOULD LIKELY TAKE A STRONG ROTATION TO PRODUCE
LARGE HAIL. AN ISOLATED TORNADO THREAT STILL EXISTS BEFORE
ENVIRONMENT GETS TOO WORKED OVER AND SATURATED LATE TONIGHT.

ALTHOUGH THE SURFACE FRONT PUSHES THROUGH MONDAY AFTERNOON...THE
MAIN MID LEVEL SHORTWAVE IS NOW SHOWN TO LAG AND NOT PUSH THROUGH
UNTIL LATE AFTERNOON AND EVENING. THIS WILL KEEP SHOWERS...AND
ISOLATED THUNDERSTORM CHANCES AROUND WELL INTO EVENING.

BEYOND...SHORTWAVE RIDGING AND HIGH PRESSURE AT THE SURFACE TO
PROVIDE SOMEWHAT COOLER AND DRY PERIOD TUE AND WED. ANOTHER
SHORTWAVE AND SURFACE WAVE BRINGS RAIN CHANCES WED NIGHT INTO THU
NIGHT. STILL CONSIDERABLE UNCERTAINTY TOWARD THE WEEKEND. TRENDED
CLOSE TO HPC CONSENSUS SOLUTION WITH SLIGHT CHANCE POPS
THROUGHOUT SAT AND SUN.
..SHEETS..

&&

.AVIATION...
SURFACE WARM FRONT HAS NOW SHIFTED TO THE NORTH OF THE
TERMINALS...LEAVING THEM WITH VFR PREVAILING CONDITIONS. SOME
SCATTERED THUNDERSTORMS ARE AROUND THE AREA...PRODUCING MVFR CIGS
AND IFR VSBYS AT TIMES IN HEAVY RAIN.  THESE CONDITIONS SHOULD
CONTINUE FOR AT LEAST A FEW MORE HOURS...AFTER WHICH THE
THUNDERSTORMS WILL GRADUALLY BECOME MORE WIDESPREAD AND CAN BE
EXPECTED TO PRODUCE IFR CONDITIONS FOR BOTH CIGS AND VSBYS.  AFTER
APPROXIMATELY 07Z TONIGHT A LARGE AREA OF SHOWERS AND THUNDERSTORMS
WILL MOVE ACROSS THE AREA...WITH WIDESPREAD MVFR CONDITIONS.  STORMS
ARE LIKELY TO PRODUCE IFR CIGS AND VSBYS...WITH LOCAL LIFR CIGS AS
WELL.  THESE CONDITIONS TO SLOWLY IMPROVE MONDAY MORNING.  ..LE..

&&

.HYDROLOGY...
RIVER FORECASTS FROM THIS MORNING...BASED ON PREVIOUS FORECAST
CYCLE QPF VALUES...PUSHED SEVERAL IA TRIBUTARY RIVERS...INCLUDING
THE WAPSI...IOWA...SKUNK AND DES MOINES...INTO MINOR TO MODERATE
FLOOD STAGE BY MID WEEK. THE ROCK RIVER IS NOW FORECAST INTO
MODERATE FLOODING AS WELL. WARNINGS FOR SEVERAL FORECAST POINTS
WERE ISSUED THIS MORNING. WILL LIKELY SEE CONSIDERABLE ADJUSTMENTS
TO FORECAST CRESTS AND TIMING AS SYSTEM UNFOLDS TONIGHT.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR JO DAVIESS.

MO...NONE.
&&

LE/SHEETS
Hazardous weather outlook, Apr 26, 4:18 AM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 AM CDT SUN APR 26 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-270930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
418 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. A
FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH MONDAY MORNING FOR
AREAS WEST OF A GALENA ILLINOIS...TO ANAMOSA...TO IOWA CITY...TO
FAIRFIELD LINE. PERIODS OF SHOWERS AND THUNDERSTORMS WILL BECOME
MORE SCATTERED THIS MORNING. WHILE SEVERE STORMS ARE NOT EXPECTED
THIS MORNING...HEAVY RAIN WILL BE POSSIBLE. SOILS ARE NOW
SATURATED ACROSS MUCH OF THE AREA...AND ADDITIONAL HEAVY RAIN WILL
RUN OFF. THIS AFTERNOON AND TONIGHT...A COLD FRONT WILL MOVE
TOWARD THE REGION...BRINGING MORE SHOWERS AND THUNDERSTORMS...WITH
VERY HEAVY RAIN AND FLASH FLOODING POSSIBLE. IN ADDITION...STRONG
TO SEVERE STORMS THIS AFTERNOON TONIGHT WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS AND LARGE HAIL...WITH AN ISOLATED THREAT
FOR A TORNADO ALSO POSSIBLE. THE GREATEST THREAT FOR SEVERE STORMS
WILL BE OVER EASTERN IOWA THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF FLASH FLOODING AND HEAVY RAINFALL WILL GRADUALLY
COME TO AN END MONDAY AS THE COLD FRONT SWEEPS EAST OF THE REGION.
UNTIL THE FRONT PASSES MONDAY MORNING...THERE IS ALSO A LOW CHANCE FOR A
SEVERE THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. REPORTS
OF HEAVY RAIN TOTALS AND FLOODING WOULD BE VERY HELPFUL.

ERVIN

In the hours before

Local storm report, Apr 26, 4:54 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TORNADO          5 W CENTRAL CITY        42.20N 91.62W
04/26/2009                   LINN               IA   TRAINED SPOTTER

&&

14
Local storm report, Apr 26, 5:03 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TORNADO          1 N ALBURNETT           42.16N 91.62W
04/26/2009                   LINN               IA   TRAINED SPOTTER

            BRIEF TOUCHDOWN. WAS ON GROUND FOR ABOUT A MINUTE.
            TORNADO KNOCKED DOWN SOME POWER LINES.

&&

LE
Local storm report, Apr 26, 5:10 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             3 W COGGON              42.28N 91.59W
04/26/2009  M1.75 INCH       LINN               IA   TRAINED SPOTTER

            GOLF BALL SIZED HAIL JUST ENDED ABOUT 3 MILES WEST OF
            COGGON.

&&

14
Local storm report, Apr 26, 5:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
522 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             RYAN                    42.35N 91.48W
04/26/2009  M1.00 INCH       DELAWARE           IA   EMERGENCY MNGR

0515 PM     HAIL             1 S DELHI               42.42N 91.33W
04/26/2009  E0.75 INCH       DELAWARE           IA   EMERGENCY MNGR

&&

LE
Local storm report, Apr 26, 5:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          1 SW BUCK CREEK         42.32N 91.36W
04/26/2009                   DELAWARE           IA   EMERGENCY MNGR

            TORNADO STILL ON GROUND.

&&

LE
Local storm report, Apr 26, 5:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
541 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TORNADO          1 NW BUCK CREEK         42.34N 91.36W
04/26/2009                   DELAWARE           IA   EMERGENCY MNGR

            TORNADO CROSSED D47.

&&

LE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:25 PM CDTSpecial Weather StatementDVNHenry, Jefferson, Washington50 min
Apr 25, 9:32 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more58 min
Apr 25, 9:45 PM CDTSpecial Weather StatementDVNCedar, Clinton, Des Moines, Henry, Lee, Louisa and 2 more90 min
Apr 26, 2:20 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Delaware, Dubuque, Iowa and 4 more3 hr
Apr 26, 3:04 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 8 more24 hr
Apr 26, 4:32 AM CDTSpecial Weather StatementDVNClinton, Scott118 min
Apr 26, 4:34 AM CDTSpecial Weather StatementDVNClinton, Scott116 min
Apr 26, 9:49 AM CDTRiver Flood WarningDVNJones, Linn5 days
Apr 26, 9:49 AM CDTRiver Flood WarningDVNClinton, Scott10 days
Apr 26, 9:56 AM CDTRiver Flood WarningDVNKeokuk6 days
Apr 26, 10:01 AM CDTRiver Flood WarningDVNLee35 hr
Apr 26, 10:52 AM CDTRiver Flood WarningDVNIowa, Johnson12 days
Apr 26, 4:14 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Delaware, Johnson, Jones and 1 more61 min
Apr 26, 4:41 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Linn23 min
Apr 26, 4:52 PM CDTTornado WarningDVNDelaware, Linn23 min
Apr 26, 5:12 PM CDTTornado WarningDVNDelaware, Dubuque, Jones, Linn48 min
Apr 26, 6:27 PM CDTTornado WarningDVNDubuque18 min
Apr 26, 6:30 PM CDTFlash Flood WarningDVNDelaware5 hr

Nearby

Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.